MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07965
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "blood leakage from a three-way valve was found." the user changed to a new set.No patient harm or injury.No medical intervention required.The patients current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one cath-lab sheath and dilator for evaluation.A large amount of biological material was observed within the sheath assembly.Visual analysis revealed a large hole in the seal within the hemostasis valve body.After failing functional inspection , the hemostasis cap was removed from the assembly and the seal was further analyzed.It was revealed that the seal was incorrectly positioned within the hemostasis cap.Once removed, it was identified that the seal was intact and whole.After receiving feedback from manufacturing, the seal slit was dimensionally inspected.One of the seal slits were measured to be 0.4318mm, which is not within the specification limits of 0.89-1.14mm per the seal product drawing.The sheath was flushed through the sidearm using a lab inventory syringe.When flushing, water was observed to exit out of the hemostasis valve, which is not the intended function of the sheath.Performed per ifu statement, "prepare sheath for insertion by flushing through side arm.".After removing the hemostasis cap to further analyze the seal, the seal was repositioned within the cap and the components were reassembled.The assembly was flushed again and flushed as intended.The hemostasis valve and psi device were then leak tested according to three different parameters per amrq-000037 rev.09.1) low pressure leak resistance test (amrq-000037 section 6.1.2): this states, "there shall be no leakage past the hemostasis valve when using a pressure of 20-21kpa (3psi)." the psi was attached to a lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 21kpa for 30 seconds.No leaks were observed.2) liquid leakage - hemostasis valve with dilator advanced: the parameters from the low-pressure leak resistance test were repeated with a lab inventory dilator inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds and no leaks were observed from any portion of the device.3) high pressure leak resistance test (amrq-000037 section 6.1.3): this states, "when tested in accordance with iso 11070: annex e, using a test pressure of 300-320kpa (43.5-46.4psi), there shall be no leakage sufficient for form a falling drop." the psi was attached to the lab leak tester.With both the distal end of the sheath and the hemostasis valve occluded, the device was pressurized to 300kpa for 30seconds.No leaks were detected from any portion of the psi, which indicates that the sheath assembly is intact.The dilator was additionally inserted through the sheath.Major resistance was encountered from inside the hemostasis valve and the dilator was not able to fully advance and snap into the cap, which is not the intended function of the assembly.Upon removal of the dilator, the internal seal was observed clinging to the surface of the dilator.Manufacturing and r & d were consulted as a part of this complaint investigation.Manufacturing could not replicate the failure mode of mispositioning the seal within the hemostasis valve body.However, they stated that the defect to the purchased seal component could potentially contribute to the mispositioning of the seal in the assembly during removal of the dilator, and thus, result in the leakage observed by the customer.Therefore, the supplier may have caused or contributed to this event.A device history record review was performed and a relevant finding was identified.For material s-08803-003, shop order, qa inspection and non-conformance were reviewed for all component batches and non-conformances were initiated for 14p23a0030 in regards to sheath valve assembly separation.The customer complaint of a valve leak was confirmed through complaint investigation of the sample as received.Visual analysis revealed that the internal seal was incorrectly positioned within the hemostasis valve body.This is not the intended assembly.The assembly was tested for leaks again once the seal was reassembled within the hemostasis valve body, and no leaks were identified.However, further functional analysis was performed with the dilator, and it was revealed that the seal clings to the surface of the dilator when the dilator is withdrawn.Dimensional analysis revealed that the slits on the internal seal are not within specification.Manufacturing was additionally consulted, and they confirmed that the defect to the seal could potentially contribute to the mispositioning of the seal in the assembly, and thus, the leakage observed by the customer.A device history record review was additionally performed, and revealed multiple relevant findings related to a sheath valve assembly separation.Based on the customer report, the sample received, and the comments from manufacturing, the root cause is likely supplier related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19219943
Report Number9680794-2024-00352
Device Sequence Number8198573
Product Code DQY
UDI-Device Identifier00801902002075
UDI-Public00801902002075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07965
Device Lot Number14F23F0291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown